# SDR CA070803001

- Difficulty date: April 20, 2007
- Submitted: September 5, 2007
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 14,485 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Flap Track
- Part number: 052323113
- Condition: Separated
- Location: Lt Te Flap
- Stage of operation: DE
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

(CAN) DURING HARD MANEUVERING WITH FLAPS DOWN, A LOUD BANG WAS HEARD BY THE PILOTS WHO NOTICED THE LT FLAP BEING PUSHED BACK AT A STRANGE ANGLE.  THE FLAPS WERE LEFT IN THE DOWN POSITION AND THE AIRCRAFT WAS RETURNED WITHOUT INCIDENT.  UPON INVESTIGATION THE LT IB FLAP TRACK WAS FOUND SEPARATED AND CRACKED FROM THE AIRFRAME AT THE LOWER FLANGE.  THE CAUSE APPEARS TO BE THE CHERRYMAX RIVETS ATTACHING THE LOWER FLANGE OF THE WING RIB FRETTING, BECOMING WORN, AND WEARING THE RIVET HOLES IN THE WING SPAR UNTIL THE HIGHER STRESSES OF MANEUVERING TORE THEM FREE.   THE FLAPS AND TRACKS WERE REMOVED, SPAR INSPECTED WITH NO DAMAGE NOTED.  THE FLAP TRACK RIB ASSY`S WERE REPLACED, USING STRUCTURAL SCREWS AND NUTS TO ATTAC
